Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

On handle theory for Morse-Bott critical manifolds

Full text
Lima, D. V. S. [1] ; Manzoli Neto, O. [2] ; de Rezende, K. A. [3]
Total Authors: 3
[1] Univ Fed ABC, CMCC, Santo Andre, SP - Brazil
[2] Univ Sao Paulo, ICMC, Sao Carlos, SP - Brazil
[3] Univ Estadual Campinas, IMECC, Campinas, SP - Brazil
Total Affiliations: 3
Document type: Journal article
Source: Geometriae Dedicata; v. 202, n. 1, p. 265-309, OCT 2019.
Web of Science Citations: 0

In this article, we use Conley Index Theory to set up a framework to associate topological-dynamical invariants to a Morse-Bott flow in a neighborhood of a critical manifold. Isolating blocks N for a critical manifold S are characterized in terms of conditions on the ranks of its homology Conley index. The necessity of these conditions follows from the generalized Morse-Bott inequalities for isolating blocks. Morse-Bott semi-graphs turn out to be a useful combinatorial device to record these topological conditions. One goal is to verify that these conditions when imposed on an n-abstract Morse-Bott semi-graph are sufficient for its realization. This is attained by introducing Morse-Bott handle surgeries in order to construct isolating blocks for critical manifolds in dimensions 2 and 3, and for a large class in higher dimensions. Stronger results are obtained in dimensions 2 and 3 where necessary and sufficient conditions for a Morse-Bott graph to be associated to a Morse-Bott flow on some manifold M are determined. (AU)

FAPESP's process: 12/18780-0 - Geometry of control systems, dynamical and stochastics systems
Grantee:Marco Antônio Teixeira
Support type: Research Projects - Thematic Grants
FAPESP's process: 16/24707-4 - Algebraic, geometric and differential topology
Grantee:Daciberg Lima Gonçalves
Support type: Research Projects - Thematic Grants
FAPESP's process: 14/11943-6 - Spectral sequences for Morse-Bott and Morse-Novikov flows study
Grantee:Dahisy Valadão de Souza Lima
Support type: Scholarships in Brazil - Post-Doctorate